Facebook Pixel
EmpowHER Guest

What causes nail discoloration? Could it be something in my medications?

By Anonymous September 1, 2015 - 4:53am
Rate This

my fingernails have turned a very light color and some toenails, then some toenails appear t be purple or some might say blueish.my bowel has a serious change , locking up and bloating, gas filled so tight wont move unless I take a series of laxatives, when it gets like this its hard to function.so uncomfortable. breathless or no energy ,what is some possibilities or the problem that or is occurring

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER. Thank you for reaching out to us with your health concerns.

Have you spoken with your primary care physician? You have several health issues which may or may not be related. Your physician is the one who knows which medications you are taking, can do a physical exam and knows your medical history.

I can only provide you with general information.

Blue fingernails may represent a type of cyanosis of the nail bed caused by a lower level or lack of circulating oxygen in the red blood cells. It may also represent a high level of an abnormal form of hemoglobin in the circulation.

If normal color returns upon warming or massage, the cause is due to the body part not getting enough blood supply. This can be due to cold, constriction, or some other reason. If the fingernails remain blue, then there may be an underlying disease or structural abnormality interfering with the body’s ability to deliver oxygenated red blood to the body.

Constipation and abdominal bloating are symptoms of irritable bowel syndrome or IBS.

It is a common disorder that affects the large intestine (colon). Irritable bowel syndrome commonly causes cramping, abdominal pain, bloating, gas, diarrhea and constipation. IBS is a chronic condition that you will need to manage long term.

Anonymous, please call to schedule an appointment today.


September 1, 2015 - 8:26am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.